Alert archive / Missouri / Freeze Warnings in 2018

Freeze Warning 3, NWS Springfield, MO

April 3, 201834 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Apr 3, 2018, 3:35 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 4, 2018, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2018, 3:35 AM CDT (08:35 UTC)
In effect from
Apr 4, 2018, 12:00 AM CDT
Expired
Apr 4, 2018, 9:00 AM CDT
In force
9 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 534 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
422 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
534 m²/s²
0-3 km storm-relative helicity
582 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

319 
WWUS73 KSGF 030835
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
335 AM CDT Tue Apr 3 2018

...A Strong Front Will Bring Another Round of Cold 
Temperatures Tonight...

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032045-
/O.NEW.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
335 AM CDT Tue Apr 3 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY...

The National Weather Service in Springfield has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CDT
Wednesday. 

* TEMPERATURE...A strong cold front will move through the region 
  today. Temperatures will fall to near freezing by or shortly 
  after midnight. Overnight lows are expected to be in the mid 
  20s. 

* IMPACTS...The cold conditions may damage or kill vegetation and
  crops sensitive to an early Spring hard freeze if precautions 
  are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

DSA
3 follow-up statements
416 
WWUS73 KSGF 031705
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1205 PM CDT Tue Apr 3 2018


KSZ073-097-101-MOZ066-077-078-088-089-093-094-101-041400-
/O.NEW.KSGF.WI.Y.0006.180403T1705Z-180404T0000Z/
/O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Jasper-Dade-Newton-
Lawrence-McDonald-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, NEVADA, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, 
Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, 
Anderson, Noel, Goodman, South West City, Pineville, 
and Rocky Comfort
1205 PM CDT Tue Apr 3 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT WEDNESDAY...

The National Weather Service in Springfield has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

* TIMING...Wind Advisory This afternoon. Freeze Warning Tonight.

* WINDS...Northwesterly winds of 25 to 35 mph with gusts to around
  45 mph will occur following the passage of a cold front. 

* Temperature...A strong cold front will move through the region 
  today. Temperatures will fall to near freezing by or shortly 
  after midnight. Overnight lows are expected to be in the mid 
  20s. 

* IMPACTS...The cold conditions may damage or kill vegetation 
  and crops sensitive to an early Spring hard freeze if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

MOZ055>058-067>071-079>083-090>092-095>098-102>106-041400-
/O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Polk-Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-
Christian-Douglas-Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin,
Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, 
Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato,
Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, 
Howes, Jadwin, Salem, Springfield, Marshfield, Northview, 
Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, 
Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, 
Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
1205 PM CDT Tue Apr 3 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT WEDNESDAY...

* TEMPERATURE...A strong cold front will move through the region 
  today. Temperatures will fall to near freezing by or shortly 
  after midnight. Overnight lows are expected to be in the mid 
  20s. 

* IMPACTS...The cold conditions may damage or kill vegetation 
  and crops sensitive to an early Spring hard freeze if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Foster
243 
WWUS73 KSGF 032336
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
636 PM CDT Tue Apr 3 2018


KSZ073-097-101-MOZ066-077-078-088-089-093-094-101-041145-
/O.CAN.KSGF.WI.Y.0006.000000T0000Z-180404T0000Z/
/O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Jasper-Dade-Newton-
Lawrence-McDonald-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, NEVADA, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, 
Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, 
Anderson, Noel, Goodman, South West City, Pineville, 
and Rocky Comfort
636 PM CDT Tue Apr 3 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

The National Weather Service in Springfield has cancelled the
Wind Advisory. 


* Temperature...A strong cold front will move through the region 
today. Temperatures will fall to near freezing by or shortly after
midnight. Overnight lows are expected to be in the mid 20s.

* IMPACTS...The cold conditions may damage or kill vegetation 
  and crops sensitive to an early Spring hard freeze if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&


$$

MOZ055>058-067>071-079>083-090>092-095>098-102>106-041145-
/O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Polk-Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-
Christian-Douglas-Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin,
Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, 
Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato,
Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, 
Howes, Jadwin, Salem, Springfield, Marshfield, Northview, 
Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, 
Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, 
Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
636 PM CDT Tue Apr 3 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT WEDNESDAY...

* TEMPERATURE...A strong cold front will move through the region 
  today. Temperatures will fall to near freezing by or shortly 
  after midnight. Overnight lows are expected to be in the mid 
  20s. 

* IMPACTS...The cold conditions may damage or kill vegetation 
  and crops sensitive to an early Spring hard freeze if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Lindenberg
802 
WWUS73 KSGF 040846
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
346 AM CDT Wed Apr 4 2018

...Cold Temperatures Will Continue...

MOZ057-058-070-071-082-083-092-096>098-105-106-042100-
/O.NEW.KSGF.FZ.W.0004.180405T0300Z-180405T1300Z/
/O.CON.KSGF.FZ.W.0003.000000T0000Z-180404T1400Z/
Miller-Maries-Pulaski-Phelps-Texas-Dent-Wright-Douglas-Howell-
Shannon-Ozark-Oregon-
Including the cities of Aurora Springs, Eldon, Lake Ozark, Vichy,
Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Plato, 
Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, 
Howes, Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, 
Mansfield, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, 
Pomona, Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Wasola, 
Thayer, Alton, Couch, Greer, Thomasville, and Wilderness
346 AM CDT Wed Apr 4 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
THURSDAY...

The National Weather Service in Springfield has issued a Freeze
Warning, which is in effect from 10 PM this evening to 8 AM CDT
Thursday. 

* TEMPERATURE...Brisk northwest winds and unseasonably cold
  temperatures continue early this morning with predawn readings
  mostly in the mid 20s to lower 30s. Winds will diminish but 
  cold temperatures are expected again tonight with lows in the 
  upper 20s. 

* IMPACTS...The cold conditions may damage or kill vegetation 
  and crops sensitive to an early Spring hard freeze if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MOZ055-056-067>069-078>081-089>091-094-095-102>104-042100-
/O.NEW.KSGF.FR.Y.0001.180405T0300Z-180405T1300Z/
/O.CON.KSGF.FZ.W.0003.000000T0000Z-180404T1400Z/
Benton-Morgan-St. Clair-Hickory-Camden-Cedar-Polk-Dallas-Laclede-
Dade-Greene-Webster-Lawrence-Christian-Barry-Stone-Taney-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Tiffin, Appleton City, Johnson City, Weaubleau, 
Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, 
Osage Beach, Camdenton, Decaturville, Roach, 
Village of Four Seasons, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, 
Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, 
Lebanon, Greenfield, Lockwood, Meinert, Springfield, Marshfield, 
Northview, Seymour, Rogersville, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Monett, 
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, and Powersite
346 AM CDT Wed Apr 4 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
THURSDAY...

The National Weather Service in Springfield has issued a Frost
Advisory, which is in effect from 10 PM this evening to 8 AM CDT
Thursday. 

* TEMPERATURE...Brisk northwest winds and unseasonably cold 
  temperatures continue early this morning with predawn readings 
  generally ranging from the mid 20s in central Missouri to near 
  30 along the Arkansas state line. Winds will diminish but cold 
  temperatures are expected again tonight with lows in the lower 
  30s. 

* IMPACTS...The cold conditions may damage or kill vegetation 
  and crops sensitive to an early Spring hard freeze if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ073-097-101-MOZ066-077-088-093-101-041400-
/O.CON.KSGF.FZ.W.0003.000000T0000Z-180404T1400Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, NEVADA, Kenoma, Lamar, Joplin, 
Carthage, Neosho, Anderson, Noel, Goodman, South West City, 
Pineville, and Rocky Comfort
346 AM CDT Wed Apr 4 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperature...Brisk northwest winds and unseasonably cold
  temperatures continue early this morning with predawn readings
  ranging from the mid 20s near Nevada and Fort Scott to around 30
  near the Oklahoma and Arkansas state lines. Winds will diminish
  today then switch to the south tonight with milder 
  temperatures. 

* IMPACTS...The cold conditions may damage or kill vegetation 
  and crops sensitive to an early Spring hard freeze if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

DSA

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 3, 3:21 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 3, 3:21 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
321 AM CDT Tue Apr 3 2018

.SHORT TERM...(Today and tonight)
Issued at 200 AM CDT Tue Apr 3 2018

In a bit of a lull right now in the wake of impulse that moved
through earlier tonight. Sfc low over southwest KS will move
east into Missouri after daybreak becoming more of frontal wave as
it moves into our area. A sfc warm front now extends from
southeast Kansas into far sw MO and that will continue to move
northeast ahead of the approaching sfc front. Fog/low stratus is
occurring near and north-east ahead of the warm front, but do not
think fog will stay dense in any one location, with the possible
exception of the KUNO/south central MO area. Will monitor.

Used high res guidance for temperatures which are rising in most
areas now. Most areas/counties in our area should be in the warm
sector by 12z/7am. The sfc cold front will swing southeast into
the the area late this morning and this afternoon with
temperatures falling behind the front.

An elevated mixed layer/eml is expected to cap convection for the
most part, but may have to briefly watch our far northern counties
in the near term for elevated convection. Of more concern will be
the afternoon over the eastern cwfa as the capping weakens in
response to cooling aloft and lift from the approaching
shortwave. Guidance varies on the degree of instability (HRRR by
far the most bullish right now) but a general consensus of
moderate instability with mlcapes of 1500-2000 j/kg after the cap
weakens seems reasonable. Initially a forced line of non severe
convection looks to develop along the front from roughly KVIH-KFWB
(Rolla Vichy- Branson West airports), but convection has the
potential to intensify just after 18z/1 pm as it moves east. Will
need to monitor forecast trends leading up to this time. For our
area the shear/instability/thermo combo supports all modes of
severe weather if the cap breaks, especially if storms can remain
discrete. The time frame for severe wx potential in our fcst area
is rather short given the speed of the front, from about 18z/1pm
to 22z/5 pm. The overall better chances for severe will likely be
to our east and southeast where stronger instability will likely
be in place longer.

Gusty synoptic scale general winds will occur today both ahead of
and behind the front. Gusts of 30-40 mph look likely at times.

Freeze tonight: Unseasonably cold temperatures will move in behind
the front and a hard freeze looks likely with lows expected to
fall into the mid 20s. Even with a north-northwest wind to mix
things up to limit radiational cooling, this air mass is just
plain cold. A freeze warning will be in effect for the entire area
tonight. Probably more of this later in the week too.

.LONG TERM...(Wednesday through Monday)
Issued at 300 AM CDT Tue Apr 3 2018

Below normal temperatures are expected through much, if not all
this period. Although some areas may see multiple nights of at or
below freezing temperatures, especially the eastern cwfa, the
next potential hard freeze for the entire area is Friday night
into Saturday morning.

Wednesday: Quiet wx with a sfc ridge moving through. Even with a
south wind developing over the western cwfa, high temperatures
look to be on the order of 15 deg F below normal.

Thursday: An active zonal pattern sets up with another approaching
sfc low and front. This is likely going to be the warmest day of
the week, but the warmup may be modified by cloud cover in the
warm advection regime. Some guidance spits out some very light
rain, but the overall moisture return ahead of the front initially
looks meager.

Friday-Saturday: Uggg. Low pressure moves into the southern Plains
while another very cold Canadian sfc high begins to move into the
Midwest. A strong frontal zone sets up as the cold air pushes in
from the north. Precip chances increase Friday, but guidance
differs on the initial precip type, and that will depend on how
quickly the cold air gets here. For now our forecast is a rain
change to snow scenario Fri into Fri night with a light
accumulation possible, mostly Friday night. Fri night-Sat morning
temperatures look cold, possibly in the lower 20s in some areas.

Sunday-Monday: General guidance places another system over the
area by Sunday. This looks to be rain at this point. Monday looks
generally dry with some lingering cloud cover.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1151 PM CDT Mon Apr 2 2018

Flight conditions will vary between IFR and MVFR overnight as a
warm front lifts north through the region. Patchy areas of drizzle
will also continue. Strong low level wind shear will persist
overnight with surface winds also increasing out of the south.

IFR and MVFR will then continue into Tuesday morning along with
strong low level wind shear. Brisk and gusty south to southwest
surface winds can be expected with gusts over 30 knots.

A cold front will then move east across the area from late morning
through the afternoon shifting winds to the west and then
northwest. A few showers and thunderstorms can be expected along
the front.

VFR will return to the region Tuesday evening with brisk northwest
winds persisting.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Schaumann
Hazardous weather outlook, Apr 2, 5:30 PM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
530 PM CDT Mon Apr 2 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
530 PM CDT Mon Apr 2 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.
  Significant fog risk.

DISCUSSION...

 Areas of fog can be expected for much of tonight with locally
 dense fog likely.

 Isolated thunderstorms may develop late tonight mainly across
 the eastern Ozarks and central Missouri as a warm front lifts
 north through the region. If storms can manage to develop,
 enough instability will be present for a risk of hail up to
 the size of quarters as well as frequent cloud to ground
 lightning.

 Southeasterly winds will gust to around 30 mph at times later
 tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

 Strong to locally severe storms will be possible Tuesday across
 south central Missouri and the eastern Ozarks. The strongest
 storms could produce hail to the size of quarters and winds up
 to 60 mph. The possibility for a tornado is low and confined to
 far south central Missouri.

 A hard freeze can be expected Tuesday night and Wednesday night
 as an unseasonably cold airmass settles over the region.
 Temperatures Tuesday night will fall into the 20s.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Special weather statement, Apr 2, 10:59 PM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Springfield MO
1059 PM CDT MON APR 2 2018

MOZ071-030445-
Phelps MO-
1059 PM CDT MON APR 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS COUNTY UNTIL
1145 PM CDT...

At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rolla, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Rolla...                          St. James...
Northwye...                       Rosati...

This includes Interstate 44 between mile markers 184 and 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.

&&

LAT...LON 3784 9175 3800 9187 3805 9177 3805 9164
      3813 9163 3815 9157 3815 9153 3793 9152
TIME...MOT...LOC 0359Z 239DEG 49KT 3797 9172

DSA
Local storm report, Apr 2, 11:23 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1123 PM CDT MON APR 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HAIL             1 ENE ROLLA             37.96N 91.75W
04/02/2018  E1.25 INCH       PHELPS             MO   PUBLIC

            MPING REPORT. SOCIAL MEDIA REPORT OF
            NICKEL-QUARTER SIZED HAIL IN SAME GENERAL
            AREA.

&&

DSA
Local storm report, Apr 2, 11:40 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT MON APR 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     HAIL             SAINT JAMES             38.00N 91.62W
04/02/2018  E1.50 INCH       PHELPS             MO   PUBLIC

            SOCIAL MEDIA REPORT.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:59 PM CDTSpecial Weather StatementSGFPhelps46 min
Apr 3, 12:05 PM CDTWind AdvisorySGFBarton, Cedar, Dade, Jasper, Lawrence, McDonald and 2 more7 hr
Apr 3, 1:41 PM CDTSpecial Weather StatementSGFDent49 min
Apr 3, 2:31 PM CDTSpecial Weather StatementSGFDent14 min
Apr 3, 2:35 PM CDTSevere Thunderstorm WarningSGFDent25 min
Apr 3, 2:50 PM CDTSpecial Weather StatementSGFHowell40 min
Apr 3, 2:59 PM CDTSevere Thunderstorm WarningSGFHowell31 min
Apr 3, 3:09 PM CDTSevere Thunderstorm WarningSGFShannon15 min
Apr 3, 3:11 PM CDTSevere Thunderstorm WarningSGFHowell14 min
Apr 3, 3:27 PM CDTSpecial Weather StatementSGFOregon48 min
Apr 3, 3:41 PM CDTSevere Thunderstorm WarningSGFOregon34 min

Nearby

Freeze Warnings in Missouri, 2018Freeze Warnings in Kansas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.